Monday, June 2, 2008

What Happens Tomorrow?

In honor of the low I rang in at after lunch today (56), I thought I'd list all the symptoms of hypoglycemia I've had over the years:

  • Mouth & tongue going numb
  • Mental confusion
  • Irrational thinking (I need juice, not glucose tabs...!)
  • Blind spots in both eyes (during Officially Scary lows)
  • Sudden onset of depression/sad thoughts
  • Shortness of breath
  • Chest pain
  • Shaking hands
  • Excessive chattiness (this one drives my DH nuts sometimes)

And, most recently, tingling in my limbs/extremities. Right now my left arm apparently enjoys favored nation status for this particular phenomenon...no idea why, it just starts when I'm going below 70 mg/dl. It's like my elbow is a tuning fork when I'm hovering in the 50s. Weird.


Like all things associated with the D, I'm sure this too shall pass. At least I can still tell when I'm low, for the most part. How about you all out there in OC-land?

3 comments:

Minnesota Nice said...

Kathy, yes, with gratitude, I can still tell when I'm low. If I'm out and about I usually get the feeling that the sidewalk is moving underneath me (rather than me moving on top of it.)
Sometimes, in the middle of the night my only symptom will be the big blotches in my field of vision. Fortunately I have a street light near my bedroom window so one glance at the blinds and I can tell.
The most obnoxious symptom is the numb mouth, which I don't get very often. I just hate that feeling, and it takes a long time to go away.
For the week ahead, my wish for you is noooooooo hypos!!

Donna said...

I have some weird ones, too. One of them is that my stomach itches. I also get the excessive chattiness like you. My kids used to be able to tell I was going low when I started talking continuously & laughing for no real reason. They would tell me to check to see if I was low. Then after I had started coming back up, we would sit around and laugh about it. It was an awful situation at the time. But we could always laugh at some of the silly things I said. I had some doozies!

Good luck with not having any hypos for a while!

The Patients Voice said...

Hi

We have just launched a test version of a new site which you might find of interest

Please go to

http://www.icarecafe.com/?page_id=4&cat_id=2&thread_id=1&post_type=5&group_id=2

Thanks

Belinda